Alert archive / Arkansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 307, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 24, 2025, 1:32 PM CDT for Morehouse Parish, Louisiana; Ashley County, Chicot County, Arkansas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2025, 1:32 PM CDT (18:32 UTC)
- Expired
- May 24, 2025, 2:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ashley County, AR, Chicot County, AR, Morehouse Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 178 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 732 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 1:25 PM CDT, 7 minutes earlier.
Area forecast discussion, May 24, 1:25 PM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Jackson MS 125 PM CDT Sat May 24 2025 ...New DISCUSSION... .DISCUSSION... Issued at 124 PM CDT Sat May 24 2025 Through next week... An organized MCS is progged to propagate along a surface boundary across the area this afternoon and evening, with a primary threat for wind and secondary low threat for hail and possibly a tornado. The environment does appear primed for the organized complex to maintain through much of the area this evening, including portions of the Pine Belt. The perturbed northwest flow regime that supports these complexes is likely to persist into at least early next week if not mid next week. The meandering surface boundary along with upper disturbances will keep rain and storm chances in the forecast throughout next week. Some storms could become organized depending on the environment which could become severe any given day, but this possibility is dependent on day to day mesoscale features and environments. By late next week, the larger scale long wave trough digs south and may bring an airmass change, which would decrease our chances for rain and storms. But it is also a possibility that the front stalls before any such airmass change could occur, in which case the unsettled weather will remain. I will note that with the previous rounds of unsettled weather, guidance has trended closer to climatology with little airmass change. So it is reasonable to think that rain and storms will stick around, with southeast ridge remaining weak. The additional rainfall expected from these storms over the next week could push us into record territory for the month of May. Localizing flooding cannot be ruled out with heavier rain throughout the week./SAS/ && .AVIATION... (18Z TAFS) Issued at 100 PM CDT Sat May 24 2025 VFR conditions prevail across the area. An increase in storm coverage will move in within the next hour, with potential storm complex that may propagate southeast through most TAF sites. If this evolution occurs, variable ceilings &/or vsby are likely with gusts >35-50mph in the strongest of storms. Onset timing is most likely between 24/19Z-22Z Saturday at GLH & GWO, 24/22Z Saturday to 25/01Z Sunday at GTR, JAN, HKS, MEI & HEZ & through 25/02-03Z at PIB & HBG. SHRA & TSRA coverage dwindles afterwards. Onset of deteriorating flight categories is likely with another round of IFR-LIFR stratus &/or MVFR to IFR vsby at MEI, PIB, HBG & HEZ after 25/08-11Z Sunday. This will persist through around 25/15-16Z Sunday before VFR flight categories prevail in the wake. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 70 91 72 89 / 20 40 30 70 Meridian 68 91 70 90 / 10 40 20 70 Vicksburg 71 92 72 89 / 10 30 20 60 Hattiesburg 72 93 72 91 / 30 30 20 50 Natchez 71 91 72 89 / 10 30 20 50 Greenville 70 89 72 84 / 10 40 50 80 Greenwood 70 90 72 86 / 20 50 50 80 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && SAS20/SAS20/DC
In the hours before
Special weather statement, May 24, 7:56 AM CDT, 5 hours 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
756 AM CDT Sat May 24 2025
MSZ018-241330-
Bolivar MS-
756 AM CDT Sat May 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BOLIVAR COUNTY
THROUGH 830 AM CDT...
At 756 AM CDT, Doppler radar was tracking a strong thunderstorm near
Deeson, or 8 miles north of Shelby, moving northeast at 30 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
This strong thunderstorm will be near...
Duncan and Alligator around 800 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3412 9066 3392 9066 3391 9067 3404 9089
3406 9089 3408 9087 3409 9087 3410 9089
3409 9092 3412 9095
TIME...MOT...LOC 1256Z 225DEG 28KT 3406 9081
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
SASSpecial weather statement, May 24, 1:18 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
118 PM CDT Sat May 24 2025
ARZ074-075-MSZ034-241915-
Chicot AR-Ashley AR-Washington MS-
118 PM CDT Sat May 24 2025
...A STRONG THUNDERSTORM WILL IMPACT CHICOT...ASHLEY AND WESTERN
WASHINGTON COUNTIES THROUGH 215 PM CDT...
At 118 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fountain Hill, or 13 miles north of Hamburg, moving southeast at 30
mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Hamburg, Fountain Hill, and Old Milo around 125 PM CDT.
Snyder around 135 PM CDT.
Portland and Parkdale around 155 PM CDT.
Other locations impacted by this storm include Halley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3320 9214 3331 9198 3340 9199 3339 9146
3356 9145 3356 9123 3344 9123 3346 9112
3338 9117 3345 9106 3333 9114 3324 9110
3328 9104 3327 9104 3314 9109 3313 9120
3306 9112 3300 9117 3301 9206 3307 9213
TIME...MOT...LOC 1818Z 314DEG 27KT 3340 9188
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SASThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:35 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 40 min |
| May 23, 7:55 PM CDT | Special Weather Statement | JAN | Franklin | 50 min |
| May 23, 8:17 PM CDT | Special Weather Statement | JAN | Forrest | 43 min |
| May 23, 8:23 PM CDT | Special Weather Statement | JAN | Adams | 52 min |
| May 23, 8:26 PM CDT | Special Weather Statement | JAN | Lincoln | 49 min |
| May 24, 5:43 AM CDT | River Flood Advisory | JAN | Issaquena, Washington | 44 days |
| May 24, 7:56 AM CDT | Special Weather Statement | JAN | Bolivar | 34 min |
| May 24, 1:55 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 50 min |
| May 24, 1:59 PM CDT | Special Weather Statement | JAN | Bolivar, Sunflower | 46 min |
| May 24, 2:36 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 69 min |
| May 24, 2:42 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower, Washington | 47 min |
| May 24, 2:55 PM CDT | Special Weather Statement | JAN | Winston | 50 min |
| May 24, 3:00 PM CDT | Special Weather Statement | JAN | Carroll, Grenada | 45 min |
| May 24, 3:08 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes, Humphreys, Leflore, Montgomery and 1 more | 39 min |
| May 24, 3:13 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 62 min |
| May 24, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 59 min |
| May 24, 3:37 PM CDT | Special Weather Statement | JAN | Rankin | 38 min |
| May 24, 3:43 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 21 min |
| May 24, 3:52 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Holmes, Montgomery, Webster | 53 min |
| May 24, 4:03 PM CDT | Special Weather Statement | JAN | Hinds, Madison | 57 min |
| May 24, 4:06 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 54 min |
| May 24, 4:15 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 45 min |
| May 24, 4:38 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson | 82 min |
| May 24, 4:41 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Noxubee, Oktibbeha, Webster, Winston | 62 min |
| May 24, 4:46 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 22 min |
| May 24, 4:58 PM CDT | Special Weather Statement | JAN | Scott, Simpson | 47 min |
| May 24, 5:03 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 57 min |
| May 24, 5:31 PM CDT | Special Weather Statement | JAN | Simpson | 44 min |
| May 24, 5:33 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Kemper, Lauderdale, Newton | 72 min |
| May 24, 5:37 PM CDT | Special Weather Statement | JAN | Lowndes | 68 min |
| May 24, 5:40 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 52 min |
| May 24, 5:46 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Covington, Jefferson Davis, Lawrence, Lincoln, Simpson and 1 more | 46 min |
| May 24, 6:08 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jefferson Davis, Jones, Lawrence, Smith | 67 min |
| May 24, 6:15 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 45 min |
| May 24, 6:40 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar, Marion | 65 min |
| May 24, 6:41 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 49 min |
| May 23, 9:12 PM CDT | Special Weather Statement | JAN | Catahoula | 48 min |
| May 24, 2:05 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, West Carroll | 55 min |
| May 24, 3:03 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Madison, Richland, West Carroll | 57 min |
| May 24, 3:49 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Richland | 41 min |
| May 24, 4:20 PM CDT | Special Weather Statement | JAN | Catahoula | 40 min |
| May 24, 1:18 PM CDT | Special Weather Statement | JAN | Ashley, Chicot | 57 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2025Severe Thunderstorm Warnings in Louisiana, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.